Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/8009
Title: The implication problem for measure-based constraints
Authors: Sayrafi, Bassem
Van Gucht, Dirk
GYSSENS, Marc 
Issue Date: 2008
Publisher: PERGAMON-ELSEVIER SCIENCE LTD
Source: INFORMATION SYSTEMS, 33(2). p. 221-239
Abstract: We study the implication problem of measure-based constraints. These constraints Lire formulated in a framework for measures generalizing that for mathematical measures. Measures arise naturally in a wide variety of domains. We show that measure constraints, for particular measures, correspond to constraints that occur in relational databases, data minim, applications, cooperative game theory, and in the Dempster-Shafer and possibility theories of reasoning about uncertainty. We prove that the implication problem for measure constraints is in general decidable. We introduce inference systems for particular classes of measure constraints and show that some of these are complete, yielding tractability for the corresponding implication problem. (c) 2007 Elsevier B.V. All rights reserved.
Notes: Hasselt Univ, Dept WNI, B-3590 Diepenbeek, Belgium. Transnat Univ Limburg, B-3590 Diepenbeek, Belgium. Indiana Univ, Dept Comp Sci, Bloomington, IN 47405 USA.Gyssens, M, Hasselt Univ, Dept WNI, Agoralaan Bldg D, B-3590 Diepenbeek, Belgium.bsayrafi@birzeit.edu vgucht@cs.indiana.edu marc.gyssens@uhasselt.be
Keywords: measure; constraint; implication; inference rule
Document URI: http://hdl.handle.net/1942/8009
ISSN: 0306-4379
e-ISSN: 1873-6076
DOI: 10.1016/j.is.2007.07.005
ISI #: 000253094600005
Category: A1
Type: Journal Contribution
Validations: ecoom 2009
Appears in Collections:Research publications

Show full item record

SCOPUSTM   
Citations

5
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

4
checked on May 29, 2022

Page view(s)

56
checked on May 20, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.